Hail, Morgan
- When
- July 8, 9:22 PM EST
- Where
- Morgan County, 3 mi SE of Mc Connelsville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.600, -81.817
A corn field along Route 376 was affected.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 8, 8:40 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 940 PM EDT FRI JUL 8 2005 .SHORT TERM (REST OF TONIGHT)... SHORT WAVE SPINNING ACROSS SOUTHEAST OHIO HAS ALLOWED CONVECTION TO CONTINUE TO DEVELOP...BUT FIGURE IT ONLY HAS A COUPLE MORE HOURS TO LIVE BEFORE LOSS OF INSTABILITY IS TOO MUCH FOR THE STORMS TO BEAR. EXTENDED POPS FOR A FEW MORE HOURS ACROSS SOUTHEAST OHIO. ALSO RAISED OVERNIGHT LOWS A DEGREE OR TWO ACROSS THE BOARD. WITH DEWPOINTS EXPECTED TO STAY A BIT HIGHER...THOUGHT SUCH A CHANGE WAS WARRANTED. && .PREVIOUS DISCUSSION... (ISSUED 722 PM EDT FRI JUL 8 2005) AVIATION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PRODUCE MVFR CEILINGS/VISIBILITIES. OUTSIDE OF THE PRECIPITATION...VFR SKIES WERE COMMON. VISIBILITIES WERE IN THE MVFR RANGE ACROSS MUCH OF WEST VIRGINIA/SOUTHWEST VA WITH VFR VISIBILITIES IN PLACE ACROSS THE REMAINDER OF THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNSET WITH DRY CONDITIONS EXPECTED AREAWIDE BY 03 UTC. FOG SHOULD ONCE AGAIN DEVELOP TONIGHT WITH IFR...LOCAL LIFR... CONDITIONS EXPECTED BY 06Z. THE FOG AND PATCHY LOW CLOUDS SHOULD THEN DISSIPATE AROUND 13Z...WITH VFR CONDITIONS EXPECTED ON SATURDAY. PREVIOUS DISCUSSION... (ISSUED 443 PM EDT FRI JUL 8 2005) SHORT TERM (REST OF TONIGHT)... WEAK BOUNDARY STRETCHING ACROSS WEST VIRGINIA FROM HUNTINGTON TO NEAR MGW. SHOWERS AND STORMS HAVE FIRED ALONG THIS BOUNDARY AND ARE MOVING SLOWLY TO THE SOUTHEAST. UPPED POPS FOR A FEW HOURS ALONG THIS BOUNDARY. EXPECT MOST OF THE ACTIVITY TO DIE AFTER SUNSET WITH LOSS OF INSTABILITY. NEW ZFP OUT SHORTLY. PREVIOUS DISCUSSION... (ISSUED 221 PM EDT FRI JUL 8 2005) LONG TERM (SATURDAY THROUGH FRIDAY)... THIS WEEKEND LOOKS TO BE A WINNER AS HIGH PRESSURE WITH DRY WEATHER AND LOTS OF SUNSHINE SETTLES OVER THE REGION...WITH NO HEAT WAVE. LOOKS LIKE TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND...BUT HUMIDITIES WILL NOT BE OPPRESSIVE. HOWEVER...OUR WEATHER NEXT WEEK DEPENDS ON THE TRACK OF THE REMNANTS OF HURRICANE DENNIS CURRENTLY LOCATED ALONG THE SOUTH COAST OF CUBA. MOST MODEL GUIDANCE AND THE OFFICIAL FORECAST TRACK FROM THE TROPICAL PREDICTION CENTER WILL BRING THE SYSTEM NORTHWARD TOWARD THE MISSISSIPPI/ALABAMA COAST LATER ON SUNDAY...CONTINUING NORTHWARD TO WESTERN KENTUCKY BY TUESDAY MORNING..THEN TURNING SLOWLY EASTWARD AND MOVING ACROSS OUR REGION LATER TUESDAY AND WEDNESDAY. THUS...OUR WET PERIOD LOOKS TO BE MAINLY LATER TUESDAY THROUGH WEDNESDAY...AND MAYBE INTO A PART OF THURSDAY BEFORE THE SYSTEM DEPARTS. A FRONT WITH A DIGGING NORTHERN STREAM SYSTEM MAY BRING MORE SHOWERS THURSDAY INTO A PART OF FRIDAY. TEMPERATURES OVERALL MAY ACTUALLY BE BELOW NORMAL WITH ALL THE MOISTURE DURING THE MIDWEEK PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 427 AM EDT FRI JUL 8 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 427 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT FRI JUL 8 2005 WVZ018-029-082215- CALHOUN-GILMER- 539 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF GLENVILLE...OR ABOUT 16 MILES SOUTH OF HARRISVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ANNAMORIAH...GRANTSVILLE AND CEDAR CREEK STATE PARK. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 555 PM EDT FRI JUL 8 2005 WVZ013-082230- LINCOLN- 555 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTH OF HARTS...OR ABOUT 10 MILES SOUTH OF BARBOURSVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SPURLOCKVILLE...RANGER...MUD...GILL...DEXTER AND WEST HAMLIN. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 714 PM EDT FRI JUL 8 2005 OHZ067-082345- MORGAN- 714 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHESTERHILL...OR ABOUT 6 MILES NORTHEAST OF GLOUSTER...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STOCKPORT. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE POSSIBLE. 09
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 754 PM EDT FRI JUL 8 2005 OHZ076-090030- WASHINGTON- 754 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WASHINGTON COUNTY...OR ABOUT OVER CHESTERHILL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING AND BARTLETT. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. ALSO...DOWNPOURS PRODUCING ONE HALF TO ONE INCH OF RAIN ARE ALSO EXPECTED. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 906 PM EDT FRI JUL 8 2005 WVZ009-090130- WOOD- 906 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PARKERSBURG...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE VIENNA AND NORTH HILLS. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM...ALONG WITH BRIEF DOWNPOURS. MARBLE SIZED HAIL WAS REPORTED FROM THIS STORM NEAR PARKERSBURG. 10
The Charleston,WV radar (KRLX), 144 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
1 hail. Local standard time, as filed.
A corn field along Route 376 was affected.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460780.